How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 15237
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have a very itchy very bumpy rash on my arms and top of

Customer Question

I have a very itchy very bumpy rash on my arms and top of thighs
JA: How long have you been dealing with this? Does anything in particular seem to make the itch better or worse?
Customer: a week no more really…
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: My left glance behind my left ear is swollen doesn't hurt
Submitted: 16 days ago.
Category: Dermatology
Expert:  Dr. P. Jyoti replied 16 days ago.

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Please share a pic. You can send a pic by attaching an image using the paperclip icon at the top or bottom of your chatbox.

Customer: replied 16 days ago.
Sorry I can’t see how to attach a picture ?
Customer: replied 16 days ago.
There i no paper clip icon on my chat box?
Expert:  Dr. P. Jyoti replied 16 days ago.

Please use the paperclip icon at the top bar or bottom of the chatbox to attach an image. The paperclip icon can be seen along with other icons like 'B', 'I', etc at the top or bottom bar of the chatbox, where we type in our text.

If you are texting from mobile, login to the JA site on your browser on mobile or laptop and then send it from the chatbox from there.

You can also download the app which will let you send the pic from the mobile.

YOu can also look up here:
https://www.justanswer.com/help/how-do-i-send-photo-or-file-expert

If nothing else works, write to Customer Support. You can send them the pic and they will send it to me.

Customer: replied 16 days ago.
It’s really itchy
Customer: replied 16 days ago.
It’s far worse than the picture shows
Expert:  Dr. P. Jyoti replied 16 days ago.

Such sudden onset bumps and itching is most likely to be due to an allergic reaction.
Insect bites are a possibility. Mosquite, horsefly, ticks, midge or gnats, fireants, chiggers, etc can cause such reactions. It could also be related to new medicines, foods, etc. Check out whether you started any new medication before the bumps started.. Also try to recall any new foods that you took, specially foods like nuts, some new types of meat, fish, etc before this occurrence. You could be having a food allergy. You should also watch out for any new soaps or detergents. Also try to recall any activities associated with this, like hiking to some place, cleaning the house or some area of the house, some hobby like wood working etc which coincide with the itching.
If you find anything which could have caused the allergy, then you have to avoid it. However, quite as often, no definite cause of such allergic reactions can be found, do not worry if this is so.
Meanwhile take Cap. Claritin (OTC) 1 cap. two times daily, this should cure the bumps and itching. Also apply 1% Hydrocortisone cream (available OTC) on the bumps
You should get relief from the bumps and it should heal within 2-3 days.
However, if the bumps persist or it gets worse, see your doctor.

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Customer: replied 16 days ago.
Could it be an anxiety rash? I have a very stressful situation currently happening?
Customer: replied 16 days ago.
Thank you
Expert:  Dr. P. Jyoti replied 16 days ago.

No, anxiety would not cause a rash.

Customer: replied 16 days ago.
Ok, I’m on anti depressants mertazapine and venlafaxine - I’m also taking dihydracodine for a fractured coccyx . Could it be the amount of medication?
Expert:  Dr. P. Jyoti replied 16 days ago.

Yes, it could be allergy to a medicine. Discuss this with your doctor.

Customer: replied 16 days ago.
ok thanks
Customer: replied 16 days ago.
I’ve been taking it all for a while
Customer: replied 16 days ago.
Could it just happen ?
Expert:  Dr. P. Jyoti replied 15 days ago.

Sometimes there is a reaction after taking for some time, but this is not common. If none of the medicines are new, you have to look at other causes of allergy